Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 165, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2008, 6:21 PM EDT for 4 counties in Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 27, 2008, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clay County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 272221
SVRIND
INC021-121-165-167-272300-
/O.NEW.KIND.SV.W.0165.080627T2221Z-080627T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF TERRE HAUTE...
* UNTIL 700 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF UNIVERSAL...OR 6
MILES EAST OF PARIS...AND MOVING EAST AT 49 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON BY 630 PM EDT...
MECCA BY 635 PM EDT...
ROCKVILLE BY 640 PM EDT...
JUDSON BY 645 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3997 8753 3997 8743 3996 8743 3996 8732
3996 8710 3988 8710 3988 8702 3987 8702
3983 8702 3947 8703 3946 8755
TIME...MOT...LOC 2221Z 256DEG 43KT 3966 8751
$$
NIELD2 follow-up statements
000
WWUS53 KIND 272246
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT FRI JUN 27 2008
INC021-121-165-167-272300-
/O.CON.KIND.SV.W.0165.000000T0000Z-080627T2300Z/
CLAY-PARKE-VERMILLION-VIGO-
646 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN CLAY...NORTHERN VIGO...PARKE AND VERMILLION COUNTIES...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR 20
MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 49 MPH.
LAT...LON 3997 8753 3997 8743 3996 8743 3996 8732
3996 8710 3988 8710 3988 8702 3987 8702
3983 8702 3947 8703 3946 8755
TIME...MOT...LOC 2246Z 256DEG 43KT 3973 8713
$$
NIELD000
WWUS53 KIND 272256
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT FRI JUN 27 2008
INC021-121-165-167-272306-
/O.EXP.KIND.SV.W.0165.000000T0000Z-080627T2300Z/
CLAY-PARKE-VERMILLION-VIGO-
656 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY...NORTHERN
VIGO...PARKE AND VERMILLION COUNTIES WILL EXPIRE AT 700 PM EDT...
LAT...LON 3997 8753 3997 8743 3996 8743 3996 8732
3996 8710 3988 8710 3988 8702 3987 8702
3983 8702 3947 8703 3946 8755
TIME...MOT...LOC 2256Z 256DEG 43KT 3976 8698
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT FRI JUN 27 2008 .DISCUSSION...LOW PRES WAS FOUND ACRS THE UPPER MIDWEST EARLY THIS AFTERNOON ALONG WITH A FRONTAL BOUNDARY STRETCHING SW ACRS THE CENTRAL PLAINS STS. AN MCV WAS OVR NRN MO AND PUSHING EAST...AHEAD OF THE FRONT. THIS FEATURE WAS AIDING THE DEVELOPMENT OF TSRA OVR MO. SW SFC FLOW WAS IN PLACE ACRS INDIANA AND LWR LVLS WERE QUITE MOIST AS DEW POINTS WERE IN THE UPPER 60S. RADAR MOSAICS SHOW SCT TSRA DEVELOPING...BUT CI BLOW OFF FROM EARLIER CONVECTION ACRS IL WAS DAMPENING DAYTIME HEATING EFFECTS SOMEWHAT. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN A PRETTY GOOD AGREEMENT AND WL USE A BLEND. BOTH MODELS SUGGEST THE DISTURBANCE OVR MO WL PUSH EAST ACRS INDIANA TONIGHT. Q VECTORS SHOW GOOD LOWER LVL CONVERGENCE AND AT APPEAR A MODERATE LLJ NEAR 40 KNTS WL ALSO BE IN PLACE OVER THE HOOSIER STATE. FORECAST SOUNDINGS ALSO SHOW GOOD CAPE AVAILABLE TONIGHT. LI/S ARE ALSO FAVORABLE. WITH CONVECTIVE TEMPS IN THE LOWER 80S FEEL THAT ANY DISSIPATION OF THE CI SHIELD SHOULD RESULT IN THE ONSET OF MORE ORGANIZED TSRA. FURTHERMORE...VIS PIX SHOW EXCELLENT HEATING AVAILABLE ACRS SRN IL. HENCE WL RAISE POPS TONIGHT. TWO ROUNDS OF PCPN WL POSSIBLE....FIRST FROM THIS AFTERNOON FROM DIURNAL EFFECTS...AND SECOND LATER THIS EVENING FROM THE PREVIOUSLY DESCRIBED DYNAMICS. GIVEN THE EXPECTED RAINFALL...WL LEAN TO THE COOLER SIDE OF THE MAVMOS FOR LOWS. CD FRONT WL PUSH ACRS THE STATE ON SAT AND GOOD LOWER LVL MOISTURE WL BE AVAILABLE. FORECAST SOUNDINGS CONTINUE TO SHOW GOOD LOWER LVL MOISTURE...BUT AS EXPECTED INSTABILITY IS NOT AS FAVORABLE. STILL WITH STRONGER UPPER SUPPORT AVAILABLE PCPN CANNOT BE RULED OUT. WL STICK CLOSE TO MAVMOS POPS. GIVEN THE EXPECTED CLOUDS AND PCPN...WL LEAN TO THE COOLER SIDE OF THE MAVMOS ON HIGHS. BROAD CYCLONIC FLOW CONTINUES ALOFT ON SUNDAY AS UPPER TROUGH PIVOTS ACRS INDIANA. ONCE AGAIN WL BE UNABLE TO RULE OUT PCPN GIVEN THE DYNAMICS COOLER AIR MOVING IN ALOFT. H8 TEMPS WL FALL TO NEARLY 10C. LOW CHC POPS SHOULD WORK BEST HERE WITH PCPN MOST LIKELY ACRS THE NE PART OF THE FA GIVEN THE BETTER DYNAMICS ARE LOCATED THERE. WITH MOISTURE NO MORE LIMITED PCPN AMOUNTS SHUD BE RATHER LIGHT. A BLEND OF MAVMOS AND METMOS TEMPS FOR HIGHS APPEAR TO BE ON THE MARK. UPPER TROF EXITS ON SUNDAY NIGHT AND DRIER AIR WORKS IN. THE MAVMOS APPEARS TO HAVE A PRETTY GOOD HANDLE ON LOWS GIVEN THE EXPECTED H8 TEMPS. AS FOR THE EXTENDED...DRY AND COOLER WX EXPECTED ON MONDAY THROUGH WEDNESDAY AS DRY NW FLOW WL CONTINUE AS A WEAK UPPER RIDGE BUILDS ACRS THE AREA. BY THURSDAY AND FRIDAY...SFC HIGH MOVES TO THE EAST AND THE HEAT AND HUMIDITY SHUD RETURN ALONG WITH AT LEAST SOME CHCS FOR DIURNAL TSRA. FURTHERMORE GFS AND ECMWF SUGGEST SOME WEAK SFC TROFS ACRS INDIANA ON THURSDAY AND FRI...FURTHER ADDING TO THE CHCS. HENCE WL KEEP PCPN IN THE FORECAST AT THAT TIME FOR NOW. && .AVIATION...DISCUSSION FOR THE 271800Z TAF ISSUANCE. INITIAL AREA OF LIFT CURRENTLY MOVG THRU THE LOCAL AREA WITH SCT SHWRS/TSTMS ASSOCIATED WITH IT. OVERALL DIMINISHING TRENDS IN INTENSITY/COVERAGE NOTED. INSTABILITY AXIS LOCATED E OF THE TERMINALS...SO ALTHOUGH THERE IS SOME CONVECTIVE THREAT THIS AFT...NOT TOTALLY CONVINCED ANY CONVECTION WL BE DIRECTLY IMPACTING THE TERMINALS FM THIS SYS. THINK BETTER THREAT FOR ORGANIZED CONVECTION WL ARRIVE TOWARDS EVEN AS MCV CURRENTLY DRFTG E ALONG THE IA/MO BORDER APPROACHES. AMS ALONG THE MS RVR QUITE UNSTABLE...SO XPCTG CONVECTION TO DVLP OVR WRN IL OVR THE NEXT COUPLE OF HRS. BEST ESTIMATES AT THIS TIME FOR CONVECTION DIRECTLY IMPACTING THE TERMINALS IS BTWN 272100Z-280200Z. CONVECTIVE THREAT MAY LINGER AS LATE AS 280500Z OR SO AS 30-35 KT LLJ WL BE PASSING THRU THE AREA THIS EVEN. AMOUNT OF MOISTURE PRESENT SUGGESTS PDS OF IFR CONDS PROBABLE IN THE HEAVIER SHWRS. MODEL/PROFILER DATA SUGGEST SOME SFC WND GUSTS NR 20 KTS FM 210-230 HEADINGS PSBL THIS AFT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...JAS
Hazardous weather outlook, Jun 27, 2:37 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 PM EDT FRI JUN 27 2008 INZ021-028>031-035>049-051>057-060>065-067>072-281845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 237 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND ARE EXPECTED TONIGHT. A FEW STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE CHANCE OF SEVERE STORMS WILL BECOME CONSIDERABLY HIGHER AFTER 8 PM EDT AS UPPER DISTURBANCE APPROACHES INDIANA. THE GREATEST SEVERE WEATHER THREAT TONIGHT WILL BE DAMAGING WIND. HOWEVER...TORNADOES CAN NOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER IS POSSIBLE SATURDAY. IF IT OCCURS...IT WILL PROBABLY END BEFORE DARK. THE MAIN THREAT WILL BE FROM DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT INTO SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...BUT IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Jun 27, 6:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 PM EDT FRI JUN 27 2008 INZ028-029-035-036-043>045-051>053-060-061-067>069-272300- CLAY-DAVIESS-FOUNTAIN-GREENE-KNOX-MARTIN-MONTGOMERY-OWEN-PARKE- PUTNAM-SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN- 600 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORMS APPROACHING INDIANA STATE LINE... AT 450 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF DANVILLE TO 22 MILES WEST OF ROBINSON TO 61 MILES WEST OF MOUNT CARMEL...AND MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE BEGINNING TO CROSS THE STATE LINE INTO WARREN COUNTY. STORMS WILL CONTINUE TO APPROACH THE STATE LINE...AND WILL BEGIN TO IMPACT TERRE HAUTE AND SULLIVAN BY 630 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS EVENING. NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:44 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 61 min |
| Jun 27, 6:46 PM EDT | Flash Flood Warning | IND | Fountain, Warren | 119 min |
| Jun 27, 6:51 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 39 min |
| Jun 27, 7:08 PM EDT | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 52 min |
| Jun 27, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 41 min |
| Jun 27, 7:35 PM EDT | Flash Flood Warning | IND | Clay, Sullivan, Vigo | 115 min |
| Jun 27, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen | 47 min |
| Jun 27, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 29 min |
| Jun 27, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.